Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 195, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 1, 2006, 6:00 PM CDT for George County, Greene County, Perry County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2006, 6:00 PM CDT (23:00 UTC)
- Expired
- Aug 1, 2006, 6:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties George County, MS, Greene County, MS, Perry County, MS
The radar
The Mobile radar (KMOB), 66 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1532 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 012305 SVRMOB MSC039-041-111-012330- /O.NEW.KMOB.SV.W.0195.060801T2300Z-060801T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 603 PM CDT TUE AUG 1 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI SOUTHEASTERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI SOUTHWESTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 630 PM CDT * AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN PERRY COUNTY...ABOUT 16 MILES WEST OF LUCEDALE...AND MOVING EAST AT 12 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEAF AND ROYCE BY 605 PM CDT AVENT STATION BY 610 PM CDT AVENT BY 615 PM CDT MERRILL BY 620 PM CDT PERSONS NEAR OR IN THE PATH OF THIS STORM SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3105 8887 3094 8887 3093 8868 3113 8873 $$
1 follow-up statement
000 WWUS54 KMOB 012332 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 630 PM CDT TUE AUG 1 2006 MSC039-041-111-012338- /O.EXP.KMOB.SV.W.0195.000000T0000Z-060801T2330Z/ GEORGE MS-PERRY MS-GREENE MS- 630 PM CDT TUE AUG 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GREENE...SOUTHEASTERN PERRY AND NORTHWESTERN GEORGE COUNTIES WAS ALLOWED TO EXPIRE AT 630 PM CDT... AT 628 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A WEAKENING BUT STILL STRONG CLUSTER OF THUNDERSTORMS FROM THE LEAF AND AVENT STATION AREAS OF SOUTHWESTERN GREENE COUNTY...EXTENDING SOUTHWARD TO EXTREME SOUTHEASTERN PERRY COUNTY. THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...BUT WERE STILL LIKELY PRODUCING FREQUENT LIGHTNING STRIKES...GUSTY WINDS AROUND 45 MPH...SMALL HAIL AND VERY HEAVY RAINS TOTALING 2 TO 3 INCHES PER HOUR. THESE STORMS MAY STILL BRING DOWN A FEW TREE LIMBS...AND MAY PRODUCE LOCALIZED FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS. THE STORMS ARE MOVING TO THE EAST AT 10 MPH. LAT...LON 3105 8887 3094 8887 3093 8868 3113 8873 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:09 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 1, 3:09 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 309 PM CDT TUE AUG 1 2006 .SYNOPSIS...FOR THE CURRENT FORECAST...THE SHORT TERM LOOKS TO BE A STATUS-QUO KIND OF FORECAST...WITH A HUMID AIRMASS PROVIDING THE FUEL FOR DAILY THUNDERSTORMS...MAYBE. CURRENTLY...HELPING TO FIRE THINGS OFF IS AN UPPER SHORTWAVE OVER THE FA (ACCORDING TO THE CURRENT WATER VAPOR IMIGERY). THIS SHORTWAVE IS MEANDERING AROUND AN UPPER RIDGE CENTERED OVER THE EASTERN CONUS. THE WATER VAPOR LOOP ALSO SHOWS A WELL ORGANIZED SHORTWAVE JUST NORTHEAST OF THE CARIBBEAN. ALSO NOTED ON THE WATER VAPOR LOOP WAS A SHORTWAVE SOUTH OF THE BIG BEND OF THE RIO GRANDE RIVER. IN THE LOWER LEVELS OF THE ATMOSPHERE...HIGH PRESSURE CENTERED OVER THE THE NORTHEAST GULF OF MX COAST TO OFF THE EASTERN FL ATLANTIC COAST. AS USUAL...THE CLOSEST FRONT IS FAR...FAR AWAY...STRETCHING FROM CO TO LAKE SUPERIOR. AS STATED ABOVE...A HUMID AIRMASS WAS CENTERED OVER THE NORTHERN GULF COASTAL AREAS...WITH PRECIP H20 LEVELS AROUND 2. A POSSIBLE FLY IN THE OINTMENT IS A VERY DRY AIRMASS CENTERED OVER THE CENTRAL GULF OF MX...WITH GOES SOUNDER INDICATING PRECIP H20 LEVELS DIPPING TO AROUND 1.2. && .SHORT TERM...MODELS CONSISTENT IN ADVERTISING SHORTWAVE NORTHEAST OF THE CARIBBEAN MEANDERING SLOW NORTHWESTWARD THROUGH THE SHORT TERM...REACHING THE NORTHEASTERN GULF OF MX BY FRIDAY. IN THE LOWER LEVELS...DRIER AIR OVER THE CENTRAL GULF GETS PUSHED TOWARDS THE SOUTHERN PLAINS AND LOWER MISS RIVER VALLEY. NMM/WRF MOVES THE DRIER AIR FARTHER EAST...WITH THE 1.5 OR LESS PRECIP H20 AMOUNTS PUSHING OVER THE WESTERN HALF OF THE FA. GFS KEEPS THE FA UNDER NEAR 2 OR HIGH AMOUNTS THROUGH THURSDAY NIGHT. RESULT IS THE MAV NUMBERS PRETTY CONSISTENT IN ADVERTISING SCATTERED DAYTIME/ISOLATED EVENING TSRA....WHILE THE MET NUMBERS ARE GENERALLY ISOLATED THROUGH THURS NIGHT. FOR THE FORECAST...TEMPS ARE IN BASIC AGREEMENT...SO HAVENT DEVIATED FROM THE BETTER PERFORMING MAV GUIDANCE. PRECIP...WELL...HAVE WENT WITH A STATUS QUO SORT OF FORECAST...WITH SCATTERED DAYTIME/ISOLATED EVENING TSRA. CONFIDENCE WITH THE THIRD THROUGH FIFTH PERIODS OF THE FORECAST IS ACCORDINGLY LOW. .LONG TERM...DIDNT CHANGE THE INHERITED FORECAST...EXCEPT TO BLEND WITH THE SHORT TERM. UPPER DISTURBANCE MOVES OVER THE NORTHEASTERN GULF OF MX FRIDAY. THE GFS IS SHOWING SOME CONSISTENT SIGNS OF CONVECTIVE FEED BACK...BLOWING UP A SYSTEM OVER SOUTHERN AL/GA AS THE UPPER LOW MOVES OVER THE NORTHEASTERN GULF. CONSISTENT YES... BELIEVABLE...WELL...TIME WILL TELL. BIGGEST QUESTION IN THE EXTENDED PERIOD OF THE FORECAST IS WHAT IS T.S. CHRIS GOING TO DO. CURRENT FORECAST HAS IT MOVING INTO THE EASTERN GULF EARLY IN THE COMING WEEK. NO SPECULATION AT THIS TIME ON STRENGTH. && .MARINE...SURFACE HIGH PRESSURE CONTINUES AND EXTENDS WESTWARD FROM THE SOUTHWEST ATLANTIC INTO THE NORTHERN GULF THROUGH THE END OF THE WEEK. BY THE WEEKEND A WEAK TROUGH OF SURFACE LOW PRESSURE SETS UP OVER THE SOUTHERN STATES...NORTH OF THE MARINE AREA. THIS FEATURE TRACKS WESTWARD ON THE SOUTHERN PERIPHERY OF AN UPPER RIDGE OF HIGH PRESSURE THAT EXTENDS FROM THE PLAINS INTO THE SOUTHEAST. AWAY FROM ANY INFLUENCE FROM MARINE STORMS...WE ANTICIPATE A LIGHT WIND FLOW REGIME WITH LITTLE CHANGE IN SEA STATES. TROPICS...TROPICAL STORM CHRIS...NORTHEAST OF ANTIGUA...IS FORECAST BY THE NATIONAL HURRICANE TO BE STEERED ON A GENERAL WEST NORTHWEST TRACK OVER THE NEXT FIVE DAYS AROUND A SOUTHWEST ATLANTIC UPPER RIDGE OF HIGH PRESSURE THAT EXTENDS INTO THE SOUTHEAST. ON THIS TRACK...CHRIS TRACKS NORTH OF THE GREATER ANTILLES AND THROUGH THE BAHAMAS OVER THE WEEKEND TO A POSITION JUST OFF THE WEST COAST OF ANDROS ISLAND OR 150 TO 200 MILES SOUTHEAST OF MIAMI FLORIDA BY SUNDAY MORNING. FOR THE LATEST AND ADDITIONAL INFORMATION ON TROPICAL STORM CHRIS...REFER TO THE LATEST ADVISORIES AND DISCUSSIONS FROM THE NATIONAL HURRICANE CENTER. /10 && .FIRE WEATHER...WARM AND HUMID IS THE WORD...WITH DAILY TSRA FIRING OFF WITH THE INCOMING GULF BREEZE. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 94 75 93 75 / 10 30 10 30 30 PENSACOLA 76 92 76 92 75 / 10 40 20 40 30 DESTIN 79 91 79 91 78 / 10 40 20 50 30 EVERGREEN 72 93 71 93 73 / 10 50 20 40 30 WAYNESBORO 70 96 71 95 70 / 10 30 10 20 20 CAMDEN 72 95 72 95 73 / 10 40 10 40 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 16/10
Hazardous weather outlook, Aug 1, 6:00 AM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT TUE AUG 1 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-012300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND NORTHWEST FLORIDA TODAY...INCLUDING THE ADJACENT GULF WATERS OUT TO BEYOND 60 NAUTICAL MILES FROM SHORE. THE MAIN THREAT WITH SOME OF THE STRONGER THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS FROM 20 TO 40 MPH AND VERY HEAVY RAINFALL. ALONG THE COAST AND OFFSHORE ISOLATED WATERSPOUTS WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL FORM ALONG THE COAST AND OFFSHORE MOSTLY DURING THE MORNING AND EARLY AFTERNOON HOURS...THEN MOVING OR FORMING WELL INLAND BY LATE AFTERNOON OR EARLY EVENING. OTHERWISE...WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE WEEK. MOST OF THE SHOWERS AND THUNDERSTORMS WILL BE NEAR THE COAST AND OFFSHORE DURING THE MORNING AND EARLY AFTERNOON HOURS...MOVING OR FORMING WELL INLAND DURING LATE AFTERNOON AND EARLY EVENING HOURS. AT THIS TIME WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 1, 4:25 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 425 PM CDT TUE AUG 1 2006 ALZ051-012215- CHOCTAW- 425 PM CDT TUE AUG 1 2006 ...STRONG THUNDERSTORMS ARE MOVING INTO NORTHWESTERN CHOCTAW COUNTY ALABAMA... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 2 MILES NORTHWEST OF CYRIL. THE THUNDERSTORMS ARE MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... YANTLEY AND HALSELL THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND SUDDEN WIND GUSTS AROUND 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SMALL HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.
Special weather statement, Aug 1, 5:47 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 547 PM CDT TUE AUG 1 2006 MSZ075-076-078-079-012315- GEORGE-STONE-PERRY-GREENE- 547 PM CDT TUE AUG 1 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER STONE AND PERRY COUNTIES...MOVING NORTHEAST INTO GEORGE AND GREENE COUNTIES... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR ROYCE TO 13 MILES SOUTHWEST OF AVENT...MOVING NORTHEAST AT 12 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ROYCE...LEAF...AVENT AND MERRILL THROUGH 615 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND SUDDEN WIND GUSTS AROUND 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.